Alert archive / Alabama / Tornado Warnings in 2020
Tornado Warning 28, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Apr 12, 2020, 6:19 PM CDT for Cherokee County, Alabama. It was in force for 56 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 12, 2020, 6:19 PM CDT (23:19 UTC)
- Expired
- Apr 12, 2020, 7:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Cherokee County, AL
The radar
The Northeast Alabama radar (KHTX), 78 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 6:31 PM CDT | TSTM WND DMG | 3 Ene Slackland, AL | PROVIDENCE CHURCH HAD PART OF ITS ROOF BLOWN OFF. |
| Apr 12, 6:33 PM CDT | TSTM WND DMG | 1 W Sand Rock, AL | TREES AND POWER LINES BLOWN DOWN AND BLOCKING THE ROADWAY. |
| Apr 12, 6:34 PM CDT | TSTM WND DMG | 2 Wsw Yellow Creek Fall, AL | A LARGE TREE DOWN AND COMPLETELY BLOCKING THE ROADWAY NEAR CR 166 AND HIGHWAY 68. |
| Apr 12, 6:40 PM CDT | TSTM WND DMG | 2 W Sand Rock, AL | TREE DOWN AND BLOCKING THE ROADWAY NEAR HIGHWAY 68 AND CR 3. |
| Apr 12, 6:42 PM CDT | TSTM WND DMG | 2 N Leesburg, AL | A VEHICLE RAN INTO A DOWNED TREE BLOCKING THE ROADWAY ALONG CR 36 AND TURTLE CREEK LOOP. |
| Apr 12, 7:00 PM CDT | TSTM WND DMG | 1 S New Moon, AL | SEVERAL TREES WERE BLOWN DOWN ALONG CR 99. TIME ESTIMATED. |
| Apr 12, 7:03 PM CDT | TSTM WND DMG | 2 Ssw Blanche, AL | TREES WERE BLOWN DOWN AND BLOCKING THE ROADWAY. |
| Apr 12, 7:09 PM CDT | TSTM WND DMG | 2 Ene Blanche, AL | TREES WERE BLOWN DOWN ALONG CR 89. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 3:20 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1999 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
999
WFUS54 KBMX 122319
TORBMX
ALC019-130015-
/O.NEW.KBMX.TO.W.0028.200412T2319Z-200413T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Birmingham AL
619 PM CDT Sun Apr 12 2020
The National Weather Service in Birmingham has issued a
* Tornado Warning for...
Central Cherokee County in northeastern Alabama...
* Until 715 PM CDT.
* At 619 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Reece City, or near Gadsden, moving northeast at
55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Centre, Cedar Bluff, Centre Municipal Airport, Little River Canyon
National Preserve, Leesburg, Sand Rock, Gaylesville, Slackland,
Cherokee Rock Village, Cornwall Furnace Park, Western Weiss Lake,
Blanche, Eastern Weiss Lake, Little River Falls, Weiss Dam,
Fullerton, New Moon, Yellow Creek Falls, Chesnut Bay Resort and
Broomtown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3444 8549 3423 8545 3409 8579 3413 8580
3411 8584 3424 8584 3424 8581 3426 8581
3426 8577 3436 8566 3437 8563 3439 8562
3440 8563 3440 8561 3444 8558 3449 8557
3453 8552
TIME...MOT...LOC 2319Z 235DEG 50KT 3408 8598
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
87/GRANTHAM5 follow-up statements
086
WWUS54 KBMX 122330
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
630 PM CDT Sun Apr 12 2020
ALC019-130015-
/O.CON.KBMX.TO.W.0028.000000T0000Z-200413T0015Z/
Cherokee AL-
630 PM CDT Sun Apr 12 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR CENTRAL
CHEROKEE COUNTY...
At 630 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Cherokee Rock Village, or 8 miles west of Centre,
moving northeast at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Centre, Cedar Bluff, Centre Municipal Airport, Little River Canyon
National Preserve, Leesburg, Sand Rock, Gaylesville, Slackland,
Cherokee Rock Village, Cornwall Furnace Park, Western Weiss Lake,
Blanche, Eastern Weiss Lake, Little River Falls, Weiss Dam,
Fullerton, New Moon, Yellow Creek Falls, Chesnut Bay Resort and
Broomtown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3444 8549 3423 8545 3409 8579 3413 8580
3411 8584 3424 8584 3424 8581 3426 8581
3426 8577 3436 8566 3437 8563 3439 8562
3440 8563 3440 8561 3444 8558 3449 8557
3453 8552
TIME...MOT...LOC 2330Z 235DEG 50KT 3417 8582
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
87/GRANTHAM168
WWUS54 KBMX 122333
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
633 PM CDT Sun Apr 12 2020
ALC019-130015-
/O.CON.KBMX.TO.W.0028.000000T0000Z-200413T0015Z/
Cherokee AL-
633 PM CDT Sun Apr 12 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR CENTRAL
CHEROKEE COUNTY...
At 633 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Sand Rock, or 8 miles northwest of Centre, moving
northeast at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Cedar Bluff, Little River Canyon National Preserve, Leesburg, Sand
Rock, Gaylesville, Slackland, Cherokee Rock Village, Western Weiss
Lake, Blanche, Little River Falls, Eastern Weiss Lake, Weiss Dam, New
Moon, Yellow Creek Falls, Chesnut Bay Resort, Broomtown, Chesterfield
and Little River Canyon NP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3431 8547 3411 8584 3424 8584 3424 8581
3426 8581 3426 8577 3436 8566 3437 8563
3439 8562 3440 8563 3440 8561 3444 8558
3449 8557 3453 8552 3444 8549
TIME...MOT...LOC 2333Z 231DEG 51KT 3422 8579
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
87/GRANTHAM538
WWUS54 KBMX 122342
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
642 PM CDT Sun Apr 12 2020
ALC019-130015-
/O.CON.KBMX.TO.W.0028.000000T0000Z-200413T0015Z/
Cherokee AL-
642 PM CDT Sun Apr 12 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR NORTHERN
CHEROKEE COUNTY...
At 642 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Sand Rock, or 7 miles northwest of Cedar Bluff,
moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Little River Canyon National Preserve, Blanche, Little River Falls,
Western Weiss Lake, Broomtown, New Moon, Chesterfield and Little
River Canyon NP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3423 8570 3426 8577 3436 8566 3437 8563
3439 8562 3440 8563 3440 8561 3444 8558
3449 8557 3453 8552 3444 8549 3433 8547
TIME...MOT...LOC 2342Z 232DEG 38KT 3428 8572
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
87/GRANTHAM758
WWUS54 KBMX 122358
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
658 PM CDT Sun Apr 12 2020
ALC019-130015-
/O.CON.KBMX.TO.W.0028.000000T0000Z-200413T0015Z/
Cherokee AL-
658 PM CDT Sun Apr 12 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
NORTHEASTERN CHEROKEE COUNTY...
At 658 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Blanche, or near Little River Canyon National
Preserve, moving northeast at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Little River Canyon National Preserve, Blanche, Little River Falls,
Broomtown, New Moon, Chesterfield and Little River Canyon NP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3428 8558 3436 8565 3437 8563 3439 8562
3440 8563 3440 8561 3444 8558 3449 8557
3453 8552 3444 8549 3433 8547
TIME...MOT...LOC 2358Z 233DEG 47KT 3440 8554
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
87/GRANTHAM054
WWUS54 KBMX 130005
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
705 PM CDT Sun Apr 12 2020
ALC019-130015-
/O.CON.KBMX.TO.W.0028.000000T0000Z-200413T0015Z/
Cherokee AL-
705 PM CDT Sun Apr 12 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
NORTHEASTERN CHEROKEE COUNTY...
At 705 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles west of Summerville, moving northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
New Moon and Chesterfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3435 8549 3444 8558 3445 8558 3449 8557
3453 8552 3444 8549 3436 8547
TIME...MOT...LOC 0005Z 229DEG 45KT 3447 8550
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
87/GRANTHAMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Apr 12, 2:56 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Apr 12, 2:56 PM CDT, 3 hours 23 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 256 PM CDT Sun Apr 12 2020 .UPDATE... Long Term Discussion. && .SHORT TERM... /Updated at 0215 PM CDT Sun Apr 12 2020/ Mesoscale Update. The upper level trough is currently at a neutral tilt and was over Central Texas. Broad flat ridging was present to our east over the Carolinas. The primary surface low was located over Northern Oklahoma with a cold front extending to the south arcing eastward from Central Oklahoma through Central Texas. A secondary surface low was located across eastern Arkansas. The surface warm front has lifted north across much of the area with strong warm air advection and positive moisture advection occurring. Surface temperatures are now in the low 80s south with dew points around 70. The low-level jet continues to intensify with 50 kt winds now as low as 925 mb per the 18z sounding. The dynamics remain favorable with bulk shear values measured just over 60 kts and 0-1 km storm-relative helicity values computed remaining around 400 m2/s2. Thermodynamically, surface destabilization is underway from south to north. Convection has been more sparce now that the elevated mixed layer (EML) has streamed into the area aloft. This is allowing surface-based instability values to increase. This warm and dry layer will help act as a cap to limit convective development and allow for instability to build through time. The risk for tornadoes, including strong long-track tornadoes, will increase through the afternoon and into the evening hours as supercells may develop as the cap erodes with time as heights fall with the approaching upper trough and as shortwaves ripple over the area. Later this evening and tonight the forcing aloft will increase and a linear convective band is expected to push east across the area. Straight-line winds along with embedded tornadoes and the risk for hail will be present as the line of storms moves across the area. We will continue to provide mesoscale updates as we continue to analyze and gather additional observations and information. 05 .LONG TERM... /Updated at 0250 PM CDT Sun Apr 12 2020/ Monday through Saturday. Cooler, clearing conditions are expected on Monday as the cold front tracks towards the east coast. Lingering clouds may persist through the morning across our north as an upstream reinforcing front moves across the area, but a dry, northerly flow and increasing CAA will support sunny skies during the afternoon with highs in the lower 60s northwest to near 80F southeast. Guidance continues to indicate the front stalling generally east to west across the Gulf Coast region on Tuesday before lifting slightly into southern portions of Alabama early Wednesday morning. This should focus highest PoPs over our southeastern quadrant, but a flattened low-level ridge over the Lower MS Valley may hinder much of the activity from entering our forecast area, so PoPs may be lowered in future updates. Otherwise, the remainder of the extended will remain dry and cool as the weak low-level ridge slides eastward across the region with dry zonal flow aloft persisting through the period. Northeasterly flow Thursday morning should allow temps to lower into the 30s. Therefore, I continued to mention localized patchy frost across our northern counties. The latest round of data indicates lows may be a couple degrees warmer than previously forecast, but leaned on the cooler side since models are typically too warm under northeasterly flow. Rain chances will begin increasing at the end of the week as another low propagates across the Desert SW towards the Tennessee Valley. Kept PoPs around 40-50% since there is still plenty of uncertainty regarding timing, moisture return, and the evolution of the system. 86 && .AVIATION... 18Z TAF Discussion. A warm front is lifting northward across the area this afternoon with associated thunderstorm activity occurring across our northern terminals. Most of the activity during the afternoon should be limited by a low-level inversion with ceilings gradually rising into VFR criteria through the afternoon hours. However, an isolated shower or storm will remain possible through the early/mid afternoon at all terminals and may produce brief drops in flight conditions. Nearing 21-22Z, conditions will become more favorable for severe storms as a cold front begins tracking into the Lower MS Valley, initially across our western sites, but spreading eastward through the evening. Lower ceilings and visibilities will accompany the line of +TSRA as it passes through. Additionally, pressure gradient winds will increase this afternoon with southerly gusts up to 30-35kts outside of any thunderstorm activity. VFR conditions will return after midnight at all sites with winds becoming northwesterly, but an upstream reinforcing front may produce lowering ceilings around 14Z for our northern terminals with improvements expected beyond this forecast period. 86 && .FIRE WEATHER... Widespread rain and thunderstorms are expected today and tonight across Central Alabama. Winds will be gusty for much of the day, even outside thunderstorm activity. Drier weather builds in for most of the area on Monday before more rain showers lift into our southeastern areas Tuesday night into Wednesday. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 57 65 42 68 41 / 100 0 0 0 10 Anniston 59 69 44 70 44 / 100 0 0 0 10 Birmingham 58 67 45 69 43 / 100 0 0 0 20 Tuscaloosa 58 67 45 69 43 / 100 0 0 0 20 Calera 60 68 46 70 44 / 100 0 0 0 20 Auburn 63 76 49 76 49 / 100 10 0 10 40 Montgomery 64 77 51 78 50 / 100 0 0 10 40 Troy 66 80 52 81 52 / 100 10 0 10 50 && .BMX WATCHES/WARNINGS/ADVISORIES/... Wind Advisory until 3 AM CDT Monday for the following counties: Autauga...Barbour...Bibb...Blount...Bullock...Calhoun... Chambers...Cherokee...Chilton...Clay...Cleburne...Coosa... Dallas...Elmore...Etowah...Fayette...Greene...Hale...Jefferson... Lamar...Lee...Lowndes...Macon...Marengo...Marion...Montgomery... Perry...Pickens...Pike...Randolph...Russell...Shelby...St. Clair...Sumter...Talladega...Tallapoosa...Tuscaloosa...Walker... Winston. Flash Flood Watch until midnight CDT tonight for the following counties: Blount...Cherokee...Etowah...Fayette...Lamar... Marion...Walker...Winston. &&
Hazardous weather outlook, Apr 12, 3:41 AM CDT, 14 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 341 AM CDT Sun Apr 12 2020 ALZ011>015-017>050-131145- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 341 AM CDT Sun Apr 12 2020 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...through Tonight. Severe thunderstorms are likely across all of Central Alabama between 1 PM today and 2 AM Monday. Threats include tornadoes, some of which could be strong, damaging straight line winds up to 70 MPH, and hail up to golf ball size. Localized flooding could also occur. Winds will also be breezy today outside of thunderstorms with gusts between 30 and 40 MPH. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Minor flooding is forecast along portions of the Tombigbee River and Black Warrior River starting midweek. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management will be needed today. Please follow all local, state, and CDC guidelines in regards to travel.
In the hours before
Local storm report, Apr 12, 5:59 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
559 PM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG 1 WSW LOCUST FORK 33.89N 86.64W
04/12/2020 BLOUNT AL LAW ENFORCEMENT
SEVERAL TREES WERE BLOWN DOWN ALONG HIGHWAY
79 NEAR FRANKLIN DRIVE AND TAWBUSH ROAD .
POSSIBLE TORNADO.
&&
MALLocal storm report, Apr 12, 6:03 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
603 PM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM TSTM WND DMG 1 SW SAYRE 33.70N 86.99W
04/12/2020 JEFFERSON AL EMERGENCY MNGR
NUMEROUS TREES WERE BLOWN DOWN AND SEVERAL
ROADWAYS ARE IMPASSABLE. LAWLEY BAPTIST
CHURCH WAS DAMAGED. POSSIBLE TORNADO.
&&
MALLocal storm report, Apr 12, 6:04 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
604 PM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL ONEONTA 33.95N 86.47W
04/12/2020 E0.88 INCH BLOUNT AL EMERGENCY MNGR
&&
MALLocal storm report, Apr 12, 6:06 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
606 PM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL ONEONTA 33.95N 86.47W
04/12/2020 E1.25 INCH BLOUNT AL EMERGENCY MNGR
HALF DOLLAR SIZE REPORTED IN A FEW PLACES
AROUND ONEONTA.
&&
MALLocal storm report, Apr 12, 6:11 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
611 PM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND DMG 2 WSW LYNNS PARK 33.80N 87.17W
04/12/2020 WALKER AL LAW ENFORCEMENT
MULTIPLE TREE WERE BLOWN DOWN NORTH OF
CORDOVA. ONE GARAGE WAS DESTROYED BY FALLEN
TREES. POSSIBLE TORNADO.
&&
MALLocal storm report, Apr 12, 6:13 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
613 PM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL 1 NE WALNUT GROVE 34.07N 86.28W
04/12/2020 E1.75 INCH ETOWAH AL PUBLIC
&&
MALThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 3:07 AM CDT | Flash Flood Watch | BMX | Blount, Cherokee, Etowah, Fayette, Lamar, Marion and 2 more | 21 hr |
| Apr 12, 8:12 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 16 days |
| Apr 12, 12:23 PM CDT | Special Weather Statement | BMX | Marion | 37 min |
| Apr 12, 3:26 PM CDT | Tornado Warning | BMX | Pickens | 64 min |
| Apr 12, 3:33 PM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion | 40 min |
| Apr 12, 4:10 PM CDT | Tornado Warning | BMX | Fayette, Tuscaloosa | 50 min |
| Apr 12, 4:40 PM CDT | Tornado Warning | BMX | Walker | 49 min |
| Apr 12, 4:50 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 55 min |
| Apr 12, 5:07 PM CDT | Tornado Warning | BMX | Jefferson | 53 min |
| Apr 12, 5:28 PM CDT | Severe Thunderstorm Warning | BMX | Blount, St. Clair | 46 min |
| Apr 12, 5:31 PM CDT | Tornado Warning | BMX | Blount | 44 min |
| Apr 12, 5:50 PM CDT | Severe Thunderstorm Warning | BMX | Etowah | 55 min |
| Apr 12, 5:59 PM CDT | Tornado Warning | BMX | Etowah | 35 min |
| Apr 12, 6:13 PM CDT | Areal Flood Advisory | BMX | Blount, Jefferson, Walker | 6 hr |
| Apr 12, 6:20 PM CDT | Areal Flood Advisory | BMX | Fayette, Lamar, Pickens, Tuscaloosa | 6 hr |
| Apr 12, 6:41 PM CDT | Flash Flood Warning | BMX | Blount | 6 hr |
Nearby
Tornado Warnings in Alabama, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.